MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE SYSTEM; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE SYSTEM; BIOPSY INSTRUMENT
Model Number E4115
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the serial number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 12/2099).
 
Event or Problem Description
It was reported that after the probe was positioned in the patient, the device activated on it's own and could not be stopped until it had finished the entire 6 samples.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review and manufacturing review was not required as the event was determined to be expected and the investigation did not identify any manufacturing and/or service-related issues.Investigation summary: the encor enspire breast biopsy system was received for service & repair.The encor enspire breast biopsy system was visually inspected upon receipt and was found to be poor condition as chips on both side panels, the tub, and the tray, the standby switch is scratched, the monitor has a gouge the left side bezel, a scratch on the right side bezel, and foam insulation exposed on the top front of the monitor, the silicone tubing /elbow adapter is discolored, cartridge filter is dirty, manufacturer serial number label is not the most current revision.Also, found that the e-box has a broken screw on the top right side where it mounts to the frame, upper ribbon cable on the rear of the e-box connected to port 1 of the edac board has bare wire showing in close proximity to the riser tube center section, riser tube ground wire connector is loose and twisted where it attaches to the center riser tube section, riser tube release pin is stuck, riser tube can be raised or lowered without pushing in the pin.The ground wire is interrupting the raising and lowering of the riser tube.The bushing for the rinse pivot is chipping, worn, and out of round.The vent and vacuum pivot bushings are worn.There are numerous nicks on the rinse pivot, causing it to interfere with the movement of the vent solenoid.The rinse, vent, and vacuum plunger tips show signs of saline residue.The urethane tubing from the vacuum pump exhaust outlet to the cartridge filter is discolored.The rinse plunger tip spring shows signs of corrosion on the yoke side of the spring.There are loose cable clips on the e-box.The device was functionally tested and failed the positioning test due to the riser tube not raising and lowering easily.No other anomalies were identified.Therefore, investigation is determined to be unconfirmed for reported that after the probe was positioned in the patient, the device activated on it's own and could not be stopped until it had finished the entire 6 samples.The root cause cannot be determined as the problem could not be reproduced.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 12/2099), g3.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
ENCOR ENSPIRE SYSTEM
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12292487
Report Number2020394-2021-01438
Device Sequence Number4673169
Product Code KNW
UDI-Device Identifier00801741086113
UDI-Public(01)00801741086113
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE4115
Device Catalogue NumberE4115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient Weight84